MAUDE Adverse Event Report: LIVANOVA USA, INC. PROGRAMMING SOFTWARE

LIVANOVA USA, INC. PROGRAMMING SOFTWARE
Model Number 3000-V1.5
Medical Device Problem Codes Computer Software Problem (1112); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was initially reported that the patient was referred for replacement due to unknown reasons.A call was later received from the physician¿s office informing that the reason for replacement due to the patient¿s high lead impedance that resolved, which the physician understood to be a result of battery depletion.The clinic notes were further evaluated and it was discovered that the physician interrogated the vns with the output currents programmed on.This resulted in "lead impedance 6600-7700 ohms.¿ the physician then turned the magnet and the output to 0ma and rechecked the diagnostics.At this time, the lead impedance was back to normal between 4100-5200ohms.The physician noted that the only explanation to this event was low battery which needs to be replaced.The battery status of the generator was not provided within the clinic notes.Further follow up confirmed that the system diagnostics testing was performed using the (b)(6) software.It was determined that the cause of this false high impedance message was a software error on (b)(6) software; when system diagnostics were performed by the user with (b)(6) software on m102/102r generators (normal mode output current >0 ma), normal mode diagnostics would actually be performed instead.The execution of normal diagnostics instead of system diagnostics is not apparent to the user, and the returned dcdc code was being compared against system diagnostic thresholds.No other relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key8864177
Report Number1644487-2019-01515
Device Sequence Number16833016
Product Code LYJ
UDI-Device Identifier05425025750429
UDI-Public05425025750429
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3000-V1.5
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR